Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 343, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 13, 2014, 4:55 PM CDT for Itawamba County, Lee County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 4:55 PM CDT (21:55 UTC)
- Expired
- Oct 13, 2014, 5:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Itawamba County, MS, Lee County, MS
The radar
The Columbus AFB radar (KGWX), 47 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 12:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 2:42 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 13, 2:42 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT MON OCT 13 2014
.DISCUSSION...
THE FOCUS REMAINS ON THE ONGOING SEVERE THUNDERSTORM THREAT
INCLUDING THE POSSIBILITY OF TORNADOES. THE SQUALL LINE HAS MOVED
EAST OF THE MISSISSIPPI RIVER AND THUS THE REMAINING SEVERE THREAT
IS MAINLY CONFINED TO NORTH MISSISSIPPI AND WEST TENNESSEE. AT ITS
CURRENT SPEED THE SQUALL LINE SHOULD MOVE INTO MIDDLE TENNESSEE
AND NORTH ALABAMA BETWEEN 6 AND 7 PM. AS THE LINE PASSES TO THE
EAST OF ANY AREA...THE SEVERE THREAT SHOULD COME TO AN END. THE
REMAIN THREAT ALONG THE SQUALL LINE WILL BE DAMAGING STRAIGHT LINE
WINDS...ALTHOUGH BRIEF...USUALLY WEAK...TORNADOES SOMETIMES OCCUR
ALONG THESE BOUNDARIES. ADDITIONAL THUNDERSTORMS HAVE BEGAN TO
DEVELOP AHEAD OF THE SQUALL LINE IN NORTH CENTRAL AND NORTHEAST
MISSISSIPPI. THESE STORMS STAND THE GREATEST THREAT OF DEVELOPING
A TORNADO.
RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR HAVE BEEN
COMMON ALONG THE SQUALL LINE. SOME URBAN AND SMALL STREAM
FLOODING IS POSSIBLE...MAINLY IN LOW LYING AND POORLY DRAINED
AREAS.
TOMORROW...EXPECT SHOWERS TO CONTINUE AND TEMPERATURES WILL TURN
MUCH COOLER. NO STRONG OR SEVERE STORMS ARE EXPECTED. TEMPERATURES
WILL WARM A FEW DEGREES EACH DAY DURING THE UPCOMING WORK WEEK AND
RAIN CHANCES WILL DIMINISH. NO RAIN IS EXPECTED WEDNESDAY NIGHT
THROUGH THE WEEKEND.
30
&&
.AVIATION
18Z TAF CYCLE
CURRENT VFR CEILINGS WILL LOWER TO IFR/MVFR LEVELS THIS AFTERNOON
AND REMAIN THERE FOR MUCH OF THE FORECAST PERIOD. A LINE OF
THUNDERSTORMS IS MOVING THROUGH WESTERN SECTIONS OF THE FORECAST
AREA AT THIS TIME AND WILL CONTINUE TO MOVE EAST DURING THE
AFTERNOON HOURS. VISIBILITIES WILL LOWER TO MVFR LEVELS AT TIMES
IN THE STRONGER THUNDERSTORMS. SOME ADDITIONAL SHOWERS ARE POSSIBLE
TONIGHT AND TUESDAY MORNING MAINLY OVER NORTHERN SECTIONS OF THE
FORECAST AREA. WINDS WILL BE MAINLY FROM THE SOUTHWEST AT 15 TO 25
KNOTS WITH HIGHER GUSTS DURING THE AFTERNOON BEFORE DIMINISHING TO
AROUND 10 KNOTS TONIGHT.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.
&&Hazardous weather outlook, Oct 13, 2:10 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 210 PM CDT MON OCT 13 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-142115- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 210 PM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MIDSOUTH. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE MIDSOUTH THIS AFTERNOON ONLY AREAS EAST OF THE MISSISSIPPI RIVER ARE EXPECTED TO BE IMPACTED THIS AFTERNOON. THE LINE IS EXPECTED REACH THE TENNESSEE RIVER AND ALABAMA STATE LINE AROUND 5 OR 6 PM. AS THE LINE PASSES...IT SHOULD MARK THE END OF ENHANCED SEVERE THREAT. HOWEVER IF INDIVIDUAL INDIVIDUAL THUNDERSTORMS DEVELOP AHEAD OF THE MAIN LINE...SEVERE WEATHER CONDITIONS COULD OCCUR EARLIER IN THE DAY ACROSS ANY PORTION OF THE MIDSOUTH. THE MAIN THREAT WILL BE DAMAGING WINDS WITH SIGNIFICANT WIND GUSTS OF GREATER THAN 60 MPH POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE ESPECIALLY IN ANY DISCRETE CELLS THAT DEVELOP AHEAD OF THE MAIN LINE OF STORMS ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI AND EXTREME WEST TENNESSEE. LARGE HAIL IS A SECONDARY THREAT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA. TWO INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABLY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Local storm report, Oct 13, 3:19 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TORNADO 5 NNE SAMBURG 36.45N 89.32W
10/13/2014 OBION TN LAW ENFORCEMENT
DAMAGE TO STRUCTURES ON B JOHNSON RD. NO INJURIES
REPORTED.
&&
ZEILocal storm report, Oct 13, 3:31 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
331 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO RAMER 35.07N 88.62W
10/13/2014 MCNAIRY TN FIRE DEPT/RESCUE
EMS RADIO TRAFFIC REPORTS TORNADO IN RAMER.
&&
ZEILocal storm report, Oct 13, 3:39 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG HENNING 35.67N 89.57W
10/13/2014 LAUDERDALE TN UNKNOWN
TREES AND POWER LINES DOWN ON WHY 87. SEVERAL HOMES WITH
DAMAGE ON JOE BARFIELD ROAD. FROM SOCIAL MEDIA.
&&
ZEILocal storm report, Oct 13, 4:10 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
410 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 1 N MILLEDGEVILLE 35.39N 88.37W
10/13/2014 E1.25 INCH CHESTER TN TRAINED SPOTTER
HALF DOLLAR SIZE HAIL HWY 22 ONE MILE NORTH OF
MILLEDGEVILLE.
&&
ZEILocal storm report, Oct 13, 4:12 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
412 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG DYERSBURG 36.04N 89.38W
10/13/2014 DYER TN LAW ENFORCEMENT
DAMAGE TO ROOF AT KROGER ON LAKE ROAD. TREES DOWN AND
ROADS BLOCKED AT OWEN DRIVE AND PENNELL LANE.
0215 PM TSTM WND DMG DYERSBURG 36.04N 89.38W
10/13/2014 DYER TN LAW ENFORCEMENT
POSSIBLE TORNADO WITH PATH ONE QUARTER MILE LONG BY 200
FEET WIDE IN DYERSBURG REPORTED BY LAW ENFORCEMENT.
0235 PM TSTM WND GST SAMBURG 36.38N 89.35W
10/13/2014 E0.00 MPH OBION TN PUBLIC
PUBLIC REPORTS WINDS GUSTING TO 60 MPH AT SAMBURG
TENNESSEE.
0240 PM TORNADO 5 NNE SAMBURG 36.45N 89.32W
10/13/2014 OBION TN LAW ENFORCEMENT
DAMAGE TO STRUCTURES ON B JOHNSON RD. NO INJURIES
REPORTED.
0320 PM TORNADO RAMER 35.07N 88.62W
10/13/2014 MCNAIRY TN FIRE DEPT/RESCUE
EMS RADIO TRAFFIC REPORTS TORNADO IN RAMER.
0329 PM TSTM WND DMG HENNING 35.67N 89.57W
10/13/2014 LAUDERDALE TN UNKNOWN
TREES AND POWER LINES DOWN ON WHY 87. SEVERAL HOMES WITH
DAMAGE ON JOE BARFIELD ROAD. FROM SOCIAL MEDIA.
0356 PM HAIL 1 N MILLEDGEVILLE 35.39N 88.37W
10/13/2014 E1.25 INCH CHESTER TN TRAINED SPOTTER
HALF DOLLAR SIZE HAIL HWY 22 ONE MILE NORTH OF
MILLEDGEVILLE.
&&
ZEILocal storm report, Oct 13, 4:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
423 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG SARDIS 35.44N 88.29W
10/13/2014 HENDERSON TN AMATEUR RADIO
MULTIPLE TREES AND POWER LINES DOWN IN SARDIS TENNESSEE
AREA.
&&
ZEIThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 12:29 AM CDT | Special Weather Statement | MEG | Weakley | 31 min |
| Oct 13, 3:54 AM CDT | Flash Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 15 hr |
| Oct 13, 12:43 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 47 min |
| Oct 13, 1:32 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 28 min |
| Oct 13, 1:58 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 32 min |
| Oct 13, 2:30 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 30 min |
| Oct 13, 2:44 PM CDT | Severe Thunderstorm Warning | MEG | Obion, Weakley | 31 min |
| Oct 13, 3:22 PM CDT | Tornado Warning | MEG | Chester, Hardin, McNairy | 23 min |
| Oct 13, 3:42 PM CDT | Tornado Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 33 min |
| Oct 13, 4:06 PM CDT | Tornado Warning | MEG | Decatur, Hardin, Henderson | 24 min |
| Oct 13, 4:27 PM CDT | Tornado Warning | MEG | Decatur | 18 min |
| Oct 13, 4:43 PM CDT | Tornado Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 32 min |
| Oct 12, 10:19 PM CDT | Special Weather Statement | MEG | Yalobusha | 26 min |
| Oct 12, 10:36 PM CDT | Special Weather Statement | MEG | Lee | 24 min |
| Oct 12, 10:44 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss | 14 min |
| Oct 13, 12:37 AM CDT | Special Weather Statement | MEG | Calhoun | 38 min |
| Oct 13, 1:17 AM CDT | Special Weather Statement | MEG | Calhoun, Yalobusha | 28 min |
| Oct 13, 1:38 AM CDT | Special Weather Statement | MEG | Calhoun, Pontotoc | 52 min |
| Oct 13, 2:04 AM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union | 116 min |
| Oct 13, 11:56 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 49 min |
| Oct 13, 12:04 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 41 min |
| Oct 13, 12:52 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 38 min |
| Oct 13, 3:01 PM CDT | Tornado Warning | MEG | Lafayette | 29 min |
| Oct 13, 3:14 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Yalobusha | 31 min |
| Oct 13, 3:40 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 50 min |
| Oct 13, 4:13 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Tishomingo | 32 min |
| Oct 13, 4:30 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 14 min |
| Oct 13, 6:04 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 15 min |
| Oct 13, 11:07 AM CDT | Areal Flood Advisory | MEG | Randolph | 3 hr |
| Oct 13, 12:37 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 23 min |
| Oct 13, 12:47 PM CDT | Tornado Warning | MEG | Clay | 17 min |
| Oct 13, 12:57 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.